Arkansas, 2002Flash Flood in Arkansas, January 31, 2002
January 31, 2002 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 31, 11:55 AM CST, 19 minutes earlier.
Area forecast discussion, Jan 31, 11:55 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CST THU JAN 31 2002
UPDATED ZONES TO INCREASE TEMPERATURES FOR THIS AFTERNOON. SOME
SEVERE THUNDERSTORMS POSSIBLE OVER ABOUT THE SOUTHEASTERN HALF OF
THE STATE THIS AFTERNOON. (22)
.LZK...NONE.
In the hours before
Special weather statement, Jan 31, 7:25 AM CST, 4 hours 49 minutes before
ARZ007-014>016-023>025-031>034-039-042>047-052>057-062>069-311930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 AM CST THU JAN 31 2002
...SLIGHT RISK OF SEVERE WEATHER TODAY...
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEAST HALF
OF ARKANSAS TODAY.
THIS MORNING...A STRONG FRONT CONTINUES TO SLOWLY PUSH ACROSS THE
STATE. TEMPERATURES CHANGE AS MUCH AS 30 DEGREES FROM THE WARM SIDE
OF THE FRONT TO THE COLD SIDE OF IT. AS THE FRONT CONTINUES TO
ADVANCE THROUGH THE STATE...SHOWERS AND THUNDERSTORMS WILL ACCOMPANY
IT. THE FRONT WILL TAKE THE MAJORITY OF THE DAY TO EXIT THE STATE.
LOW PRESSURE WILL DEVELOP ALONG THE FRONT LATER TODAY AND WILL
BECOME THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. THERE IS THE
POTENTIAL FOR SOME OF THE STORMS TO REACH SEVERE LEVELS. THE PRIMARY
THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. DUE
TO THE SLOW MOVEMENT OF THE COLD FRONT...LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE.
ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS MAY BE NEEDED LATER TODAY.
Flash Flood, Searcy
- When
- January 31, 12:14 PM CST to 2:00 PM CST
- Where
- Searcy County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 35.911, -92.699 (the zone’s center; the record gives no point)
Heavy rains across Searcy County resulted in flash flooding across the county. Numerous county roads were flooded for a few hours. High water entered a school at Leslie and damaged the carpet and tile in a couple of classrooms. A creek in Leslie backed up and overflowed near a veterinary clinic.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, January 31, 20021 death · 1 event
- Flash Flood in Illinois, January 31, 20021 death · 1 event
- Ice Storm and Heavy Snow in New York, January 31, 2002$7.7 million · 14 events
- Heavy Snow in Iowa, January 31, 2002$180,000 · 9 events
- Winter Storm in New York, January 31, 2002$80,000 · 8 events
- Winter Storm in Vermont, January 31, 2002$50,000 · 5 events
- Excessive Heat in West Virginia, January 31, 200234 events
- Winter Storm in Vermont, January 31, 2002$40,000 · 4 events
- Winter Storm in Vermont, January 31, 2002$30,000 · 3 events
- Ice Storm in Indiana, January 31, 20021 injured · $10,000 · 14 events
- Damaging Wind and High Wind in Arkansas, January 31, 2002$25,000 · 2 events
- Winter Storm in New York, January 31, 200218 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280057.